Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 110, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 8, 2020, 10:12 PM CDT for Clay County, Greene County, Mississippi County, Arkansas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2020, 10:12 PM CDT (03:12 UTC)
- Expired
- Apr 8, 2020, 11:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, AR, Greene County, AR, Mississippi County, AR
The radar
The Memphis radar (KNQA), 92 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:24 PM CDT | Tornado Watch | SPC | 7 hr |
| Apr 8, 7:04 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1810 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1529 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 8.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:28 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Apr 8, 6:28 PM CDT, 3 hours 44 minutes before
Area Forecast Discussion National Weather Service Memphis TN 628 PM CDT Wed Apr 8 2020 .UPDATE... Updated 00Z Aviation Discussion. && .PREV DISCUSSION... /issued 336 PM CDT Wed Apr 8 2020/ DISCUSSION... It's been a very pleasant day so far with temperatures in the upper 70s. A few showers are developing over northern Mississippi, nothing severe at this time but the area has a modest amount of instability, steep mid-level lapse rates, and wind shear will support the potential for hail. However, the main focus will be on the overnight hours. A front will drop down from the north into the region, instability and and shear ramp up just ahead of the front. Short range models continue to support to a line of severe storms with damaging winds and large hail, with a secondary threat of tornadoes embedded within the line. Very steep mid-level lapse rates on the order of 7 C/km will be favorable for large hail. Hailstones over 2 inches in diameter are possible initially as it moves through eastern Arkansas and the Missouri Bootheel. Coverage of damaging winds could increase as the storms organize into a line. Timing continues to stay on track, with the line moving into eastern Arkansas and the Missouri Bootheel by 8 PM then moving our of the area by 4 AM. The line should move through quickly and by completely out by sunrise. Mainly clear skies and much cooler northwest winds are expected Thursday and Thursday night. Highs Thursday will generally be in the low to mid 60s. By Friday, a surface high pressure will begin to build over the area, allowing for clear skies with temperatures in the upper 50s to lower 60s. A weak upper-level disturbance may drag some showers eastward into southeast Missouri and southern Illinois Saturday morning before completely drying up, but most of the area should remain dry Saturday. Temperatures Saturday will generally be in the mid to upper 60s. Our next weather-maker will move into the area Saturday night into Sunday night. The 12Z guidance is better agreement in lifting a surface low through the Mid-South then northward. However, the ECMWF still seems slower than other models in bringing this system eastward. Severe weather is definitely a possibility if models align properly. However, this will depend on how far the warm sector advances into the region. Guidance gets spotty after Sunday, with some guidance bringing PoPs to the area Tuesday night through Wednesday in association with an upper trough to our west. Have added a slight chance of PoPs, but we will likely remain dry through this period. Otherwise, temperatures will be below normal through the work week. With low temperatures in the lower 40s throughout the week. SGW && .AVIATION... /00Z TAFs/ Expect a semi-discrete cluster of storms to develop into a broken to solid line, racing southeast through all sites starting around 03Z and eventually moving towards TUP around 06Z. Large hail potential will be greatest around JBR, gradually decreasing as storms move southeast to MEM and MKL and eventually TUP. As large hail threat decreases, strong wind threat will increase. Skies will clear up as the front passes, around 09Z at JBR and VFR conditions will prevail through the rest of the TAF period. SGW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Apr 8, 6:36 PM CDT, 3 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 636 PM CDT Wed Apr 8 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-100145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 636 PM CDT Wed Apr 8 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight Severe thunderstorms are expected tonight through early Thursday morning across Northeast Arkansas, the Missouri Bootheel, and West Tennessee. The primary threats include large hail and damaging winds. Tornadoes and localized heavy rainfall will be secondary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Strong to severe storms are possible across portions northeast Mississippi Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 8, 9:05 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
905 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 PM HAIL COTTAGE GROVE 36.38N 88.48W
04/08/2020 E1.00 INCH HENRY TN SOCIAL MEDIA
&&
ARSSpecial weather statement, Apr 8, 9:30 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
930 PM CDT Wed Apr 8 2020
TNZ020-021-051-052-090300-
Carroll TN-Madison TN-Crockett TN-Gibson TN-
930 PM CDT Wed Apr 8 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1000 PM CDT
FOR...
Southwestern Carroll County in western Tennessee...
Northern Madison County in western Tennessee...
Crockett County in western Tennessee...
Southern Gibson County in western Tennessee...
At 930 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Humboldt, moving
east at 40 mph.
People in southwestern Carroll...northern Madison...Crockett and
southern Gibson Counties should monitor this storm closely.
LAT...LON 3582 8855 3582 8858 3580 8860 3579 8860
3579 8861 3573 8861 3559 8869 3580 8931
3598 8919 3584 8854
TIME...MOT...LOC 0230Z 290DEG 35KT 3579 8896
MJLocal storm report, Apr 8, 9:52 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
952 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM HAIL 4 S RECTOR 36.21N 90.29W
04/08/2020 E1.00 INCH CLAY AR SOCIAL MEDIA
&&
ARSLocal storm report, Apr 8, 9:55 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
955 PM CDT WED APR 08 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 4 N MARMADUKE 36.25N 90.39W
04/08/2020 E0.75 INCH GREENE AR SOCIAL MEDIA
&&
ARSSpecial weather statement, Apr 8, 10:02 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Memphis TN
1002 PM CDT Wed Apr 8 2020
TNZ052>054-090345-
Henderson TN-Chester TN-Madison TN-
1002 PM CDT Wed Apr 8 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT
FOR...
Northwestern Henderson County in western Tennessee...
North central Chester County in western Tennessee...
Central Madison County in western Tennessee...
At 1001 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Adair, or near
Jackson, moving east at 30 mph.
People in northwestern Henderson...north central Chester and central
Madison Counties should monitor this storm closely.
LAT...LON 3550 8858 3563 8899 3570 8898 3577 8891
3576 8850
TIME...MOT...LOC 0301Z 286DEG 25KT 3567 8892
MJSpecial weather statement, Apr 8, 10:05 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Memphis TN 1005 PM CDT Wed Apr 8 2020 TNZ049-050-089-090345- Tipton TN-Fayette TN-Haywood TN- 1005 PM CDT Wed Apr 8 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 1045 PM CDT FOR... Southeastern Tipton County in western Tennessee... Fayette County in western Tennessee... Southwestern Haywood County in western Tennessee... At 1005 PM CDT...a strong thunderstorm producing wind gusts up to 50 mph was located near Arlington, or 15 miles south of Covington, moving east at 40 mph. People in southeastern Tipton...Fayette and southwestern Haywood Counties should monitor this storm closely. LAT...LON 3516 8920 3513 8964 3557 8963 3561 8918 TIME...MOT...LOC 0305Z 275DEG 34KT 3535 8961 MJ
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:46 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall, Tippah | 44 min |
| Apr 8, 11:17 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Benton, Tippah | 43 min |
| Apr 8, 11:34 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah | 41 min |
| Apr 8, 11:52 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 38 min |
| Apr 9, 12:31 AM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Tishomingo | 44 min |
| Apr 9, 3:15 AM CDT | Special Weather Statement | MEG | Lafayette, Panola, Yalobusha | 30 min |
| Apr 9, 3:50 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Monroe, Pontotoc | 40 min |
| Apr 8, 7:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry | 47 min |
| Apr 8, 8:19 PM CDT | Special Weather Statement | MEG | Weakley | 41 min |
| Apr 8, 8:33 PM CDT | Severe Thunderstorm Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale | 42 min |
| Apr 8, 8:37 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Henry, Weakley | 38 min |
| Apr 8, 9:00 PM CDT | Severe Thunderstorm Warning | MEG | Shelby, Tipton | 45 min |
| Apr 8, 9:04 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Carroll, Henry | 41 min |
| Apr 8, 9:30 PM CDT | Special Weather Statement | MEG | Crockett | 30 min |
| Apr 8, 9:36 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 39 min |
| Apr 8, 10:02 PM CDT | Special Weather Statement | MEG | Madison | 43 min |
| Apr 8, 10:05 PM CDT | Special Weather Statement | MEG | Fayette, Haywood | 40 min |
| Apr 8, 10:17 PM CDT | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 28 min |
| Apr 8, 10:48 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 42 min |
| Apr 8, 10:54 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 51 min |
| Apr 8, 11:38 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 52 min |
| Apr 9, 12:08 AM CDT | Special Weather Statement | MEG | Hardeman, McNairy | 52 min |
| Apr 8, 7:06 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 39 min |
| Apr 8, 7:12 PM CDT | Special Weather Statement | MEG | Greene | 33 min |
| Apr 8, 7:35 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 25 min |
| Apr 8, 7:39 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 36 min |
| Apr 8, 7:53 PM CDT | Tornado Warning | MEG | Craighead, Poinsett | 52 min |
| Apr 8, 7:57 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 48 min |
| Apr 8, 8:36 PM CDT | Tornado Warning | MEG | Crittenden, Cross, Poinsett | 26 min |
| Apr 8, 9:27 PM CDT | Severe Thunderstorm Warning | MEG | Clay, Greene | 48 min |
| Apr 8, 9:55 PM CDT | Areal Flood Advisory | MEG | Clay, Greene | 3 hr |
| Apr 8, 10:37 PM CDT | Special Weather Statement | MEG | Mississippi | 23 min |
| Apr 8, 11:03 PM CDT | Areal Flood Advisory | MEG | Mississippi | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.